Alert archive / Michigan / Frost Advisories in 2012

Frost Advisory 4, NWS Grand Rapids, MI

April 12, 201215 counties in Michigan

NWS Grand Rapids, MI issued this frost advisory at Apr 12, 2012, 11:04 AM EDT for 15 counties in Michigan. It took effect at Apr 13, 2012, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2012, 11:04 AM EDT (15:04 UTC)
In effect from
Apr 13, 2012, 2:00 AM EDT
Expired
Apr 13, 2012, 9:00 AM EDT
In force
7 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Montcalm County, MI, Muskegon County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 28 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 3.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WWUS73 KGRR 121504
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1104 AM EDT THU APR 12 2012

MIZ037>040-043>046-122315-
/O.NEW.KGRR.FZ.W.0009.120413T0600Z-120413T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT
1104 AM EDT THU APR 12 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. 

HAZARDOUS WEATHER...

 * LOWS WILL BE IN THE MID 20S YET AGAIN TONIGHT. EXPECT AT LEAST
   6 HOURS BELOW FREEZING INLAND OF US-31. 

 * THE MOST LIKELY TIME FOR BELOW FREEZING TEMPERATURES IS FROM 2
   AM THROUGH 9 AM.

IMPACTS...

 * DAMAGE TO UNPROTECTED VEGETATION IS LIKELY.

 * FRUIT TREES AND ORCHARDS ARE PARTICULARLY VULNERABLE.

 PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MIZ050>052-056>059-064>067-071>074-122315-
/O.NEW.KGRR.FR.Y.0004.120413T0600Z-120413T1300Z/
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...
JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
1104 AM EDT THU APR 12 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. 

HAZARDOUS WEATHER...

 * LOW TEMPERATURES WILL FALL TO NEAR FREEZING TOWARD MORNING.

 * EXPECT WIDESPREAD FROST INLAND OF US-31 AFTER 2 AM.

IMPACTS...

 * DAMAGE TO UNPROTECTED VEGETATION IS LIKELY.

 PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

WDM
4 follow-up statements
714 
WWUS73 KGRR 121907
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
307 PM EDT THU APR 12 2012

MIZ037>040-043>046-130315-
/O.CON.KGRR.FZ.W.0009.120413T0600Z-120413T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT
307 PM EDT THU APR 12 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

HAZARDOUS WEATHER...

 * LOWS WILL BE IN THE MID 20S YET AGAIN TONIGHT. EXPECT AT 
   LEAST 6 HOURS BELOW FREEZING INLAND OF US-31. 

 * THE MOST LIKELY TIME FOR BELOW FREEZING TEMPERATURES IS FROM 
   2 AM THROUGH 9 AM. 

IMPACTS...

 * DAMAGE TO UNPROTECTED VEGETATION IS LIKELY.

 * FRUIT TREES AND ORCHARDS ARE PARTICULARLY VULNERABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD.

&&

$$

MIZ050>052-056>059-064>067-071>074-130315-
/O.CON.KGRR.FR.Y.0004.120413T0600Z-120413T1300Z/
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...
JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
307 PM EDT THU APR 12 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

HAZARDOUS WEATHER...

 * LOW TEMPERATURES WILL FALL TO NEAR FREEZING TOWARD MORNING.

 * EXPECT WIDESPREAD FROST INLAND OF US-31 AFTER 2 AM.

IMPACTS...

 * DAMAGE TO UNPROTECTED VEGETATION IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

WDM
197 
WWUS73 KGRR 130207
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1007 PM EDT THU APR 12 2012

MIZ037>040-043>046-131015-
/O.CON.KGRR.FZ.W.0009.120413T0600Z-120413T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT
1007 PM EDT THU APR 12 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

HAZARDOUS WEATHER...

 * LOWS WILL FALL BELOW FREEZING AROUND 2 AM. EXPECT AT 
   LEAST 6 HOURS BELOW FREEZING INLAND OF US-31. 

 * THE MOST LIKELY TIME FOR BELOW FREEZING TEMPERATURES IS FROM 
   2 AM THROUGH 9 AM. 

IMPACTS...

 * DAMAGE TO UNPROTECTED VEGETATION IS LIKELY.

 * FRUIT TREES AND ORCHARDS ARE PARTICULARLY VULNERABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$

MIZ050>052-056>059-064>067-071>074-131015-
/O.CON.KGRR.FR.Y.0004.120413T0600Z-120413T1300Z/
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...
JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
1007 PM EDT THU APR 12 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

HAZARDOUS WEATHER...

 * LOW TEMPERATURES WILL FALL TO NEAR FREEZING TOWARD MORNING.

 * EXPECT WIDESPREAD FROST INLAND OF US-31 AFTER 3 AM.

IMPACTS...

 * DAMAGE TO UNPROTECTED VEGETATION IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$
232 
WWUS73 KGRR 130805
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
405 AM EDT FRI APR 13 2012

MIZ037>040-043>046-131300-
/O.CON.KGRR.FZ.W.0009.000000T0000Z-120413T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT
405 AM EDT FRI APR 13 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

HAZARDOUS WEATHER...

 * TEMPERATURES HAVE FALLEN INTO THE MID TO UPPER 20S ACROSS MUCH
   OF THE WARNING AREA. 

 * TEMPERATURES WILL REMAIN AT OR BELOW FREEZING THROUGH 9 AM.
  

IMPACTS...

 * DAMAGE TO UNPROTECTED VEGETATION IS LIKELY.

 * FRUIT TREES AND ORCHARDS ARE PARTICULARLY VULNERABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$

MIZ050>052-056>059-064>067-071>074-131300-
/O.CON.KGRR.FR.Y.0004.000000T0000Z-120413T1300Z/
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...
JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
405 AM EDT FRI APR 13 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

HAZARDOUS WEATHER...

 * TEMPERATURES HAVE FALLEN INTO THE LOWER TO MID 30S.

 * WIDESPREAD FROST WILL CONTINUE THROUGH 9 AM.

IMPACTS...

 * DAMAGE TO UNPROTECTED VEGETATION IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$
604 
WWUS73 KGRR 131300
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
900 AM EDT FRI APR 13 2012

MIZ037>040-043>046-131400-
/O.EXP.KGRR.FZ.W.0009.000000T0000Z-120413T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT
900 AM EDT FRI APR 13 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING. 

HAZARDOUS WEATHER...

 * TEMPERATURES HAVE RISEN ABOVE ACROSS THE AREA.

IMPACTS...

 * TEMPERATURES FELL TO BETWEEN 25 DEGREE AND 30 DEGREE OVER MOST
   OF THE AREA. LEOTA IN CLARE COUNTY WAS THE COLD SPOT WITH A LOW
   OF 20 DEGREES. BALDWIN FELL TO 23 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

MIZ050>052-056>059-064>067-071>074-131400-
/O.EXP.KGRR.FR.Y.0004.000000T0000Z-120413T1300Z/
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...
JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
900 AM EDT FRI APR 13 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. 

HAZARDOUS WEATHER...

 * TEMPERATURES HAVE RISEN TO AROUND 40 DEGREES SO THE TREAT OF
   FROST HAS ENDED

IMPACTS...

 * MOST LOCATIONS HAD LOWS BETWEEN 25 AND 32 DEGREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

WDM

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Apr 12, 10:54 AM EDT, 10 minutes earlier.

Area forecast discussion, Apr 12, 10:54 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1054 AM EDT THU APR 12 2012

.SYNOPSIS...
ISSUED AT 418 AM EDT THU APR 12 2012

HIGH PRESSURE OVER THE GREAT LAKES WILL PRODUCE SUNSHINE TODAY AND
MUCH OF FRIDAY BEFORE AN APPROACHING LOW BRINGS SHOWERS AND
THUNDERSTORMS TO THE REGION OVER THE WEEKEND.

&&

.UPDATE...
ISSUED AT 1054 EDT THU APR 12 2012

I WILL BE ISSUING A FREEZE WARNING FOR OUR NORTHERN TWO ROWS OF
COUNTIES AND FROST ADVISORY FOR THE REST OF THE CWA TONIGHT SHORTLY.

I ADDED A CHANCE OF EVENING SHOWERS TO THE ZONES FOR THE STRONG
SHORTWAVE DROPPING SOUTH FROM CENTRAL ONTARIO. THE BEST CHANCE IS
NEAR AND EAST OF LANSING FROM 4 PM TILL 9 PM. SOUNDINGS SHOW
INSTABILITY THAT IS STRONGLY CAPED ABOVE 700 MB. STILL IT IS A
STRONG SHORTWAVE AND I FEW SHOWERS SEEM LIKE A GOOD BET.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 418 AM EDT THU APR 12 2012

FORECAST CONCERNS DEAL WITH RAIN POTENTIAL LATE FRIDAY AND COLD
TEMPS AGAIN TONIGHT ACROSS THE NRN CWA.

LATEST SFC ANALYSIS SHOWS A RIDGE OVER THE GREAT LAKES. A COMPACT
SHORT WAVE WAS NOTED IN WV IMAGERY DROPPING SOUTH ACROSS ONTARIO.
THIS WAVE WILL PROVIDE SOME SCT-BKN MID CLOUDS THIS AFTERNOON.
MOSTLY CLEAR SKIES TONIGHT WILL RESULT IN GOOD RADIATIONAL COOLING
AGAIN. THERE IS THE POTENTIAL FOR FREEZING TEMPERATURES OVER THE
NRN TWO ROWS OF COUNTIES LATE TONIGHT BUT IT/S NOT AS CERTAIN AS
THE CURRENT SET UP SINCE SOUTHEAST WINDS WILL BEGIN TO INCREASE
PRIOR TO DAWN AND THAT COULD PRECLUDE FROST AND FREEZING TEMPS.

MUCH OF FRIDAY WILL BE DRY. HOWEVER LOW PRESSURE DEVELOPING IN THE
PLAINS WILL MOVE EAST LATE IN THE DAY. STRONG ISENTROPIC LIFT WAS
NOTED ON THE 295K SFC OVER WISCONSIN LATE IN THE DAY SIGNALING THE
POTENTIAL FOR SHOWER DEVELOPMENT. WE ADDED A SLIGHT CHANCE OF
SHOWERS OVER THE FAR WRN CWA LATE IN THE DAY BUT MOST LOCATIONS
WILL REMAIN DRY. TEMPS WILL REBOUND INTO THE 60S FRIDAY AHEAD OF
THE LOW.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 418 AM EDT THU APR 12 2012

A WET AND ACTIVE PATTERN CONTINUES TO BE THE MAIN STORY IN THE LONG
TERM...WITH CHANCES FOR PRECIPITATION MOST FORECAST PERIODS.

A WARM FRONT IS EXPECTED TO LIFT INTO THE AREA FRIDAY NIGHT WITH A
GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. DEEP SOUTHERLY FLOW WILL
CONTINUE SATURDAY INTO SATURDAY NIGHT AS A COLD FRONTAL BOUNDARY
SAGS IN FROM THE NORTH. THE BOUNDARY WILL PUSH INTO THE FORECAST
AREA ON SUNDAY WITH MULTIPLE ROUNDS OF SHOWERS AND STORMS EXPECTED
FROM FRIDAY NIGHT THROUGH SUNDAY. PRECIPITABLE WATER VALUES WILL BE
ON THE ORDER OF 1.0 TO 1.5 INCHES...SO WIDESPREAD HEAVY RAINS ARE A
DEFINITE CONCERN. OPERATIONAL GFS CONTINUES TO INDICATE RAINFALL
TOTALS OF IN EXCESS OF 2 INCHES POSSIBLE.

AN AREA OF LOW PRESSURE IS THEN FORECAST TO RIDE ALONG THE BOUNDARY
MOVING THROUGH THE SOUTHERN GREAT LAKES REGION FROM SUNDAY NIGHT
INTO TUESDAY. ADDITIONAL ROUNDS OF SHOWERS AND STORMS ARE EXPECTED
DURING THIS TIME FRAME.

BOTTOM LINE...THE LONG TERM PERIOD OF THIS WEEKEND INTO EARLY NEXT
WEEK LOOKS WET AND ON THE WARM SIDE OF NORMAL. GIVEN THE STRENGTH OF
THE WIND FIELDS AT TIMES (850MB/S AND 500MB/S) SEVERE WEATHER CANNOT
BE RULED OUT EITHER.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 720 AM EDT THU APR 12 2012

VFR CONDITIONS ARE EXPECTED THROUGH 12Z FRIDAY AT ALL TAF SITES.
CLEAR SKIES AT DAYBREAK WILL FILL IN WITH SOME CUMULUS THROUGH
THE COURSE OF THE LATE MORNING AND EARLY AFTERNOON. BASES SHOULD
BE IN THE 4000FT TO 6000FT RANGE. THE BULK OF THE CLOUDS WILL
REMAIN SCATTERED...BUT SOME BROKEN CEILINGS ARE EXPECTED THROUGH
THE COURSE OF THE AFTERNOON THROUGH THE CENTER OF THE STATE FROM
KMOP SOUTH TOWARDS KBTL AND KJXN. A FEW SHOWERS ARE POSSIBLE IN
THIS AREA AS WELL BETWEEN 20Z AND 03Z. CLEAR SKIES AND LIGHT WINDS
ARE EXPECTED TONIGHT.

&&

.MARINE...
ISSUED AT 418 AM EDT THU APR 12 2012

LIGHT WINDS WILL RESULT IN LOW WAVES TODAY.

&&

.HYDROLOGY...
ISSUED AT 418 AM EDT THU APR 12 2012

NO ISSUES IN THE SHORT TERM. LOCALLY HEAVY RAINFALL IS POSSIBLE
OVER THE WEEKEND. THIS MAY LEAD TO RISES ON AREA RIVERS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 9 AM EDT FRIDAY FOR MIZ050>052-
     056>059-064>067-071>074.

     FREEZE WARNING FROM 2 AM TO 9 AM EDT FRIDAY FOR MIZ037>040-
     043>046.

LM...NONE.
&&

UPDATE...WDM
SYNOPSIS...93
SHORT TERM...93
LONG TERM...DUKE
AVIATION...DUKE
HYDROLOGY...93
MARINE...93
Hazardous weather outlook, Apr 12, 5:48 AM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
548 AM EDT THU APR 12 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-131000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
548 AM EDT THU APR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE TONIGHT ACROSS
CENTRAL LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ACTIVE WEATHER PATTERN WILL TAKE SHAPE OVER THE WEEKEND AND
INTO EARLY NEXT WEEK AS A FRONTAL BOUNDARY WILL BE IN AND NEAR THE
AREA MUCH OF THE TIME. PERIODS OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED FROM FRIDAY NIGHT THROUGH TUESDAY. HEAVY RAIN WILL BE THE
MAIN THREAT WITH MANY LOCATIONS POTENTIALLY RECEIVING OVER AN
INCH OF RAIN. SEVERE WEATHER CANNOT BE RULED OUT DURING THIS TIME
FRAME THOUGH...ESPECIALLY SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-131000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
548 AM EDT THU APR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ACTIVE WEATHER PATTERN WILL TAKE SHAPE OVER THE WEEKEND AND
INTO EARLY NEXT WEEK AS A FRONTAL BOUNDARY WILL BE IN AND NEAR THE
AREA MUCH OF THE TIME. PERIODS OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED FROM FRIDAY NIGHT THROUGH TUESDAY. HEAVY RAINS WILL BE THE
MAIN THREAT. SEVERE WEATHER CANNOT BE RULED OUT DURING THIS TIME
FRAME THOUGH...ESPECIALLY SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 11:04 AM EDTFreeze WarningGRRClare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more22 hr

Nearby

Frost Advisories in Michigan, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.